Levamisole-induced vasculopathy with gastric involvement in a cocaine user.

Authors:
Alan S Boyd
Alan S Boyd
Vanderbilt University
United States
Melanie Ortleb
Melanie Ortleb
University of Nebraska Medical Center
United States

Cutis 2018 Sep;102(3):169;170;175;176

Department of Dermatology, Vanderbilt University, Nashville, Tennessee, USA.

Reports of levamisole-induced vasculopathy (LIV) secondary to use of levamisole-contaminated cocaine largely have been limited to the skin. We report the case of a 35-year-old woman with painful purpuric lesions affecting the cheeks, nose, ears, arms, and legs of several days' duration. She recently had used crack cocaine. A biopsy of a lesion on the right arm demonstrated leukocytoclastic vasculitis. She also reported abdominal pain and gastric reflux of recent onset but denied any history of gastrointestinal tract disease. An upper gastrointestinal endoscopy was performed and demonstrated hemorrhagic erosions of the esophagus and stomach similar in appearance to the cutaneous lesions. Because dermatologists often are the specialists making the diagnosis of LIV, it is important they inform other involved clinicians that the skin may not be the sole repository of vascular insult.

Download full-text PDF

Source
September 2018
19 Reads

Publication Analysis

Top Keywords

levamisole-induced vasculopathy
8
dermatologists specialists
4
days' duration
4
tract disease
4
duration crack
4
hemorrhagic erosions
4
lesions dermatologists
4
cocaine biopsy
4
legs days'
4
crack cocaine
4
arms legs
4
diagnosis liv
4
cheeks nose
4
denied history
4
nose ears
4
making diagnosis
4
biopsy lesion
4
performed demonstrated
4
ears arms
4
specialists making
4

Similar Publications